Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 76, NWS Tallahassee, FL

June 23, 2000Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2000, 3:20 PM CDT for Jackson County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 23, 2000, 3:20 PM CDT (20:20 UTC)
Expired
Jun 23, 2000, 3:45 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jackson County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2197 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS52 KTAE 232021
SVRTLH
FLC063-232045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM CDT FRI JUN 23 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN FLORIDA

* UNTIL 345 PM CDT

* AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
  SOUTHEAST OF OKTAHATKO...OR ABOUT 19 MILES EAST OF CHIPLEY...MOVING
  EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OKTAHATKO...CHIPOLA TERRACE BY 320 PM CDT
  BASCOM...CYPRESS BY 325 PM CDT
  MARIANNA BY 330 PM CDT
  TWO EGG BY 330 PM CDT
  GRAND RIDGE...BUENA VISTA BY 335 PM CDT
  HAYNES...PARRAMORE BY 345 PM CDT

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.


LAT...LON 3092 8534 3067 8510 3065 8502 3065 8492
          3100 8501

GOULD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:15 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jun 23, 1:15 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT FRI JUN 23 2000

WATER VAPOR IMAGERY CONTINUES TO SHOW DRIER AIR ASSOCIATED WITH THE
WEAK SHORTWAVE AND SURFACE BOUNDARY FILTERING INTO THE FORECAST
AREA...AND IS ENCROACHING ON THE FLORIDA ZONES AT THIS TIME. THE
BULK OF THE SHOWER/THUNDERSTORM ACTIVITY IS OCCURRING OVER THE
FLORIDA BIG BEND AND THE COASTAL WATERS...ALTHOUGH ISOLATED TO
WIDELY SCATTERED SHOWERS ARE DEVELOPING ELSEWHERE. WILL TAILOR THE
FIRST PERIOD OF MY ZONES ON RADAR TRENDS...BUT SUSPECT THAT 30
PERCENT OR SO WILL SUFFICE FOR EASTERN AREAS...20 PERCENT
ELSEWHERE.

IN THE UPPER LEVELS MODELS ARE FAIRLY SIMILAR IN SLIDING THE VORT
LOBE A LITTLE FARTHER SE INTO THE NE FLORIDA PENINSULA TONIGHT...
THEN BY SUNDAY AN ELONGATED VORT LOBE PUSHES TOWARD THE CAROLINA
COASTS BY LATE IN THE FORECAST PERIOD. SOME DISCREPANCIES BETWEEN
THE MODELS EXISTS HOWEVER WITH THE ETA SHOWING THE VORT AXIS PUSHING
TO CENTRAL FLORIDA BY MIDDAY ON SATURDAY...WHILE THE NGM/AVN SHOW
THIS FEATURE NOT MOVING MUCH FARTHER THAN A JAX-CTY LINE. IN
ADDITION BY LATE SATURDAY/EARLY SUNDAY NGM WANTS TO PUSH THE VORT
AXIS INLAND ACROSS NE FL AND SE GA. AVN HAS A SIMILAR SOLUTION...BUT
NOT AS AGRESSIVE AS THE NGM. BOTTOM LINE IS THE ETA IS THE MOST
OPTIMISTIC WITH RESPECT TO A LACK OF RAIN OVER THE CWA (ETA FOUS
SHOWING NO RAIN IN THE QPF UNTIL THE 42 HOUR FORECAST).

SEABREEZE REGIMES FOR THE NEXT TWO DAYS INDICATE MEAN 1000-700MB
FLOW WILL BE LIGHT SE WHICH CLIMATOLOGOCALLY WARRANTS AROUND 30
PERCENT POPS. BASED ON THIS AND THE FACT THAT NGM AND AVN ARE
SHOWING HIGHER MOISTURE VALUES AND UVVS OVER EASTERN AREAS ON
SUNDAY WILL USE GENERALLY LOWEST POPS (20-30%) OVER SE AL AND
NORTHERN GEORGIA ZONES AND 30-40% FOR THE REMAINDER OF THE CWA FOR
SATURDAY. THEN FOR SUNDAY WILL GO GENERALLY 40 PERCENT WESTERN
AREAS...50 PERCENT EASTERN.

FIRE WEATHER...NO HEADLINES.

MARINE: NO MAJOR CHANGES...WINDS WILL CONTINUE TO BE LIGHT AND SEAS
2 FEET OR LESS.

PRELIM NUMBERS...

TLH 073/093 072/092  3425
PFN 077/089 075/088  2324
DHN 072/094 072/092  2223
ABY 072/093 072/093  2324
VLD 072/093 072/091  3425

.TLH...
AL...NONE.
GA...NONE.
FL...NONE.

MOLLERE

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 11:34 AM CDTTornado WarningTAEFranklin41 min
Jun 23, 2:54 PM CDTSevere Thunderstorm WarningTAEGadsden66 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.